Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 129, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 11, 1998, 5:15 AM CDT for Dent County, Texas County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1998, 5:15 AM CDT (10:15 UTC)
- Expired
- Jun 11, 1998, 9:20 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dent County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 149 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3106 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 111015 FFWSGF MOC065-215-111420- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 515 AM CDT THU JUN 11 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DENT COUNTY IN SOUTH CENTRAL MISSOURI NORTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 920 AM CDT * AT 510 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM FROM NEAR LICKING TO SALEM. THIS STORM WAS MOVING NORTHEAST AT 15 MPH. * THIS STORM HAS PRODUCED BETWEEN ONE AND TWO INCHES FROM JUST NORTH OF HOUSTON TO THE MONTAUK STATE PARK AREA. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT WILL OCCUR OVER CENTRAL TEXAS INTO DENT COUNTY EARLY THIS MORNING WHICH WILL LEAD TO FLOODING OF CREEKS AND LOW WATER CROSSINGS. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. RIDDLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:44 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 11, 2:44 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 AM CDT THU JUN 11 1998 FCST CONCERNS ONCE AGAIN TURN TO THREAT OF HEAVY RAIN AND IS FFA NEEDED. MAIN SFC BOUNDARY FROM LAST NIGHT HAS MOVED INTO FAR NRN MO. PROFILERS SHOW 85H WARM ADVECTION PRODUCING TSRA OVR NRN IL/ERN IA. ATTENTION FOR OUR WEATHER TURNS TO OUR SOUTHWEST WHERE 50H VORT MAX...SHOWN NICELY ON WATER VAPOR LOOP OVR SE NM/WRN TX. AREA OF RAIN SPREADING QUICKLY NORTHEAST AND WILL REACH SW MO/SE KS BY 10Z. 00Z MODELS SEEM TO BE IN A BIT BETTER AGREEMENT IN REGARDS TO THE WEATHER TODAY. MAIN 50H SHORT WAVE TO LIFT NORTHEAST INTO KS DURING THE MIDDAY HOURS. AGREE WITH NCEP/SPC DISCUSSION ABOUT PREFERRING SPEED OF NGM VS ETA WITH THIS FEATURE. NGM SHOWS VORT LOBE AND PVA OVER CWFA BETWEEN 12Z AND 18Z TODAY. THUS EXPECT OKLHAOMA RAINS TO OVERSPREAD CWA THIS MORNING...THEN END THIS AFTERNOON. HEAVY RAIN THREAT IS REAL AND WOULD LIKE TO MENTION HEAVY RAIN PSBL IN ALL ZONES. 94Q/94E LOOK REASONABLE. STRONGLY CONSIDERING FFA...BUT ATTM WILL NOT RECOMMEND ONE AS SYSTEM IS MOVING QUICKER THAN PROGGED. BOTH ETA/NGM INDICATING DRY AIR ADVECTING INTO AREA TONIGHT INTO FRIDAY AS WINDS AT 85H BECOME WSW AHEAD OF NRN STREAM SHORT WAVE. GOING ZFP HAS NO POPS IN FCST TONIGHT/FRI. NCEP GRAPHICS ALSO SHOW THIS...SO WILL NOT SUGGEST ANY CHANGES. AS FOR TEMPS...FAN/FWC MOS GUIDANCE LOWER THAN CURRENT ZFP DUE TO EXPECTED CLDS AND RAIN. JLN/SE KS WILL SEE TEMPS REBOUND LATER TODAY AS RAIN ENDS...BUT SGF ON EAST MAY STAY IN THE 70S. RECOMMEND DROPPING ZFP HIGHS CLOSER TO FWC MOS FOR TODAY. WITH SUN AND SW WIND ON FRIDAY...IT SHOULD BE A WARM ONE...AOA FWC MOS. RECOMMENDATIONS FOR TODAY (FOR COORDINATION PURPOSES ONLY): JLN/SE KS...SHOWERS AND TSTMS LIKELY THIS MORNING WITH HEAVY RAIN POSSIBLE. PARTLY CLOUDY THIS AFTN. HIGH 80 TO 85. SOUTH WIND 10 TO 20 MPH. SGF/UNO....SHOWERS AND TSTMS LIKELY...ESPECIALLY THIS MORNING. HEAVY RAIN IS POSSIBLE. HIGH NEAR 80. SOUTH WIND 10 TO 20 MPH. AIZ/VIH...SHOWERS AND TSTMS LIKELY. HEAVY RAIN IS POSSIBLE. HIGH NEAR 80. SOUTH WIND 10 TO 20 MPH. CCF SGF TB 079/066 089/066 089 06722 JLN TB 083/068 091/068 091 06722 RIDDLE/TAGGART AIZ/VIH...
In the hours before
Special weather statement, Jun 11, 4:05 AM CDT, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 AM CDT THU JUN 11 1998 ...HEAVY RAIN POSSIBLE OVER CENTRAL AND SOUTHERN MISSOURI AND EXTREME KANSAS TODAY... A BAND OF RAIN AND THUNDERSTORMS EXTENDED FROM SOUTHEAST KANSAS SOUTH ACROSS EASTERN OKLAHOMA AND INTO EASTERN TEXAS EARLY THIS MORNING. THIS ACTIVITY WILL MOVE NORTHEAST AND OVERSPREAD THE ENTIRE AREA THIS MORNING. A PERIOD OF MODERATE TO HEAVY RAINFALL WILL BE LIKELY WITH THIS SYSTEM THIS MORNING...WITH WIDESPREAD GENERAL RAIN AMOUNTS FROM THIS MORNING INTO EARLY AFTERNOON AVERAGING ONE TO ONE AND A HALF INCHES. LOCALLY TWO INCHES OF MORE MAY FALL IN SOME AREAS. THIS RAINFALL MAY LEAD TO LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE AND OF LOW WATER CROSSINGS. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTEN~TIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. RIDDLE
Special weather statement, Jun 11, 4:05 AM CDT, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- SPECIAL WEATHER STATEMENT...CORRECTION FOR WORDING IN HEADLINE NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 AM CDT THU JUN 11 1998 ...HEAVY RAIN POSSIBLE OVER CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS TODAY... A BAND OF RAIN AND THUNDERSTORMS EXTENDED FROM SOUTHEAST KANSAS SOUTH ACROSS EASTERN OKLAHOMA AND INTO EASTERN TEXAS EARLY THIS MORNING. THIS ACTIVITY WILL MOVE NORTHEAST AND OVERSPREAD THE ENTIRE AREA THIS MORNING. A PERIOD OF MODERATE TO HEAVY RAINFALL WILL BE LIKELY WITH THIS SYSTEM THIS MORNING...WITH WIDESPREAD GENERAL RAIN AMOUNTS FROM THIS MORNING INTO EARLY AFTERNOON AVERAGING ONE TO ONE AND A HALF INCHES. LOCALLY TWO INCHES OF MORE MAY FALL IN SOME AREAS. THIS RAINFALL MAY LEAD TO LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE AND OF LOW WATER CROSSINGS. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. RIDDLE
Special weather statement, Jun 11, 4:05 AM CDT, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 AM CDT THU JUN 11 1998 ...HEAVY RAIN POSSIBLE OVER CENTRAL AND SOUTHERN MISSOURI AND EXTREME KANSAS TODAY... A BAND OF RAIN AND THUNDERSTORMS EXTENDED FROM SOUTHEAST KANSAS SOUTH ACROSS EASTERN OKLAHOMA AND INTO EASTERN TEXAS EARLY THIS MORNING. THIS ACTIVITY WILL MOVE NORTHEAST AND OVERSPREAD THE ENTIRE AREA THIS MORNING. A PERIOD OF MODERATE TO HEAVY RAINFALL WILL BE LIKELY WITH THIS SYSTEM THIS MORNING...WITH WIDESPREAD GENERAL RAIN AMOUNTS FROM THIS MORNING INTO EARLY AFTERNOON AVERAGING ONE TO ONE AND A HALF INCHES. LOCALLY TWO INCHES OF MORE MAY FALL IN SOME AREAS. THIS RAINFALL MAY LEAD TO LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE AND OF LOW WATER CROSSINGS. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTEN~TIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. RIDDLE
Special weather statement, Jun 11, 4:05 AM CDT, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- SPECIAL WEATHER STATEMENT...CORRECTION FOR WORDING IN HEADLINE NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 AM CDT THU JUN 11 1998 ...HEAVY RAIN POSSIBLE OVER CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS TODAY... A BAND OF RAIN AND THUNDERSTORMS EXTENDED FROM SOUTHEAST KANSAS SOUTH ACROSS EASTERN OKLAHOMA AND INTO EASTERN TEXAS EARLY THIS MORNING. THIS ACTIVITY WILL MOVE NORTHEAST AND OVERSPREAD THE ENTIRE AREA THIS MORNING. A PERIOD OF MODERATE TO HEAVY RAINFALL WILL BE LIKELY WITH THIS SYSTEM THIS MORNING...WITH WIDESPREAD GENERAL RAIN AMOUNTS FROM THIS MORNING INTO EARLY AFTERNOON AVERAGING ONE TO ONE AND A HALF INCHES. LOCALLY TWO INCHES OF MORE MAY FALL IN SOME AREAS. THIS RAINFALL MAY LEAD TO LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE AND OF LOW WATER CROSSINGS. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. RIDDLE
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.